According to information from a recent study, the use of imaging may be able to help predict the outcome of atrial fibrillation (AF) patients who choose catheter ablation as a treatment for AF.
While it is well-known that excessive sympathetic nervous activity might play a contributing factor in the recurrences of AF after an ablation, so far, it is still a controversial. This newest study was conducted as a means of assessing the effects of AF on the iodine-123-metaiodobenzylguanidine (123I-MIBG) findings and to finally clarify how the procedure will impact AF patients that are having their first catheter ablation treatment for their AF symptoms.
This study was conducted with researchers monitoring 88 patients that have paroxysmal or persistent AF and have undergone radiofrequency catheter ablation and 123I-MIBG scintigraphy. What the researchers found was that within five days of the patients’ having the ablation, 123I-MIBG scintigraphy was performed during sinus rhythm. The study results, which were posted on Medscape, show that “anterior planar imaging was obtained at 15 minutes and 180 minutes and the washout rate of the 123I-MIBG was calculated. The 123I-MIBG scintigraphy demonstrated an enhanced adrenergic nervous function (high washout rate) and decreased adrenergic nervous distribution (low heart to mediastinum ratios) in patients with both paroxysmal and persistent AF.”
When the researchers did a follow-up about 15 months after the ablation, 28 percent of the patients experienced recurrences of their AF. In the end, researchers learned that excessive sympathetic nervous activation might be a contributing factor in the AF recurrences. What this means is that using the imagining process (123I-MIBG scintigraphy) within a short time after an ablation might help to predict the outcome for the patient.
Catheter ablation treatments for AF are becoming more popular since many of the medications used to treat AF have been linked to horrendous and sometimes fatal side effects. Multaq is one of those medications. After studies showed that Multaq causes some patients to suffer from liver failure and a worsening of their heart conditions, many doctors stopped prescribing it. If you or a loved one have suffered from liver failure or a worsening of your heart condition after taking Multaq to treat your AF, contact attorney Greg Jones for a free consultation. I am experienced at fighting Multaq lawsuits and may be able to help you recover money for your injuries.
About Greg Jones Law
You May Also Like